Alert archive / Texas / River Flood Warnings in 2007

River Flood Warning 32, NWS Midland/Odessa, TX

August 4, 2007Presidio County, Texas

NWS Midland/Odessa, TX issued this river flood warning at Aug 4, 2007, 7:57 PM CDT for Presidio County, Texas. It took effect at Aug 4, 2007, 8:49 PM CDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Aug 4, 2007, 7:57 PM CDT (00:57 UTC)
In effect from
Aug 4, 2007, 8:49 PM CDT
Expired
Aug 5, 2007, 2:46 PM CDT
In force
18 hr
Issued by
NWS Midland/Odessa, TX
Flood severity
Minor

County Presidio County, TX

The river

Written for the forecast point Rio Grande 6 miles WNW of Presidio (PIOT2).

Action stage
15 ft
Minor stage
16 ft
Moderate stage
17 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KMAF 050057
FLWMAF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
757 PM CDT SAT AUG 04 2007

...THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN TEXAS... 

  RIO GRANDE ABOVE PRESIDIO 7NW AFFECTING PRESIDIO COUNTY

HEAVY RAINFALL FROM A COUPLE DAYS AGO IS FINALLY CONTRIBUTING TO
RIVER RISES ALONG THE RIO GRANDE JUST ABOVE RIO CONCHOS. EXPECT THE
CREST OF 9.5 FEET TO OCCUR QUICKLY OVERNIGHT AND THEN A SIMILAR
FALL. 
 
A FOLLOW UP STATEMENT WILL BE ISSUED TOMORROW MORNING. 
 
RIVER LEVELS ARE HIGH.  RANCHERS AND FARMERS SHOULD MOVE LIVESTOCK 
AND MACHINERY AWAY FROM FLOOD PRONE AREAS IF TIME PERMITS.
 
MOTORISTS ARE URGED TO USE CAUTION THROUGH THIS AREA. IF YOU 
ENCOUNTER A FLOODED STRETCH OF ROADWAY... DO NOT ATTEMPT TO CROSS IT.
YOUR VEHICLE COULD BE SWEPT DOWNSTREAM IN RUSHING FLOODWATERS.
 
FOR ADDITIONAL INFORMATION...PLEASE GO TO OUR LOCAL WEBPAGE LOCATED
AT... WWW.WEATHER.GOV/MIDLAND ...SELECT RIVERS AND LAKES AHPS UNDER 
CURRENT CONDITIONS.

TXC377-051257-
/O.NEW.KMAF.FL.W.0032.070805T0149Z-070805T2200Z/
/PIOT2.1.ER.070805T0149Z.070805T0600Z.070805T1000Z.NO/
757 PM CDT SAT AUG 04 2007

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A 

* FLOOD WARNING FOR 
  THE RIO GRANDE ABOVE PRESIDIO 7NW.
* UNTIL SUNDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:15 PM SATURDAY THE STAGE WAS 8.7 FEET (2.7 METERS).
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 9.0 FEET (2.7 METERS). 
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO 
  RISE TO NEAR 9.8 FEET (3.0 METERS) BY AFTER MIDNIGHT TONIGHT. THE
  RIVER WILL FALL BELOW FLOOD STAGE BY EARLY TOMORROW.
* IMPACT...AT 9.0 FEET (2.7 METERS)...WATER BEGINS TO FLOW INTO THE 
  FLOOD PLAIN BETWEEN THE LEVEES.  

$$
3 follow-up statements
000 
WGUS84 KMAF 051349
FLSMAF
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
849 AM CDT SUN AUG 05 2007

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS...
 
  RIO GRANDE ABOVE PRESIDIO 7NW AFFECTING PRESIDIO COUNTY 

THE RIVER CRESTED EARLY THIS MORNING AT 9.8 FEET AND IS BEGINNING TO SUBSIDE THIS MORNING. THE RIVER SHOULD SUBSIDE TO BELOW FLOOD STAGE BY THIS AFTERNOON AND WILL CONTINUE TO DROP THROUGH TONIGHT.

AN ADDITIONAL STATEMENT WILL BE ISSUED LATE THIS MORNING OR THIS AFTERNOON CONCERNING THIS WARNING. 

RIVER LEVELS ARE HIGH.  RANCHERS AND FARMERS SHOULD MOVE LIVESTOCK 
AND MACHINERY AWAY FROM FLOOD PRONE AREAS IF TIME PERMITS.
 
MOTORISTS ARE URGED TO USE CAUTION THROUGH THIS AREA. IF YOU 
ENCOUNTER A FLOODED STRETCH OF ROADWAY... DO NOT ATTEMPT TO CROSS IT.
YOUR VEHICLE COULD BE SWEPT DOWNSTREAM IN RUSHING FLOODWATERS.
 
FOR ADDITIONAL INFORMATION...PLEASE GO TO OUR LOCAL WEBPAGE LOCATED
AT... WWW.WEATHER.GOV/MIDLAND ...SELECT RIVERS AND LAKES AHPS UNDER 
CURRENT CONDITIONS.

TXC377-060149-
/O.EXT.KMAF.FL.W.0032.000000T0000Z-070806T0228Z/
/PIOT2.1.ER.070805T0157Z.070805T1045Z.070805T1428Z.NO/
849 AM CDT SUN AUG 05 2007

...FLOOD WARNING EXTENDED UNTIL THIS EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE RIO GRANDE ABOVE PRESIDIO 7NW.
* UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 8:15 AM SUNDAY THE STAGE WAS 9.6 FEET (2.9 METERS). 
* MINOR FLOODING IS OCCURRING AND NONFLOOD FLOODING IS FORECAST.
* FLOOD STAGE IS 9.0 FEET (2.7 METERS). 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THIS AFTERNOON.
* IMPACT...AT 9.0 FEET (2.7 METERS)...WATER BEGINS TO FLOW INTO THE 
  FLOOD PLAIN BETWEEN THE LEVEES.  

$$
000 
WGUS84 KMAF 051400
FLSMAF
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
900 AM CDT SUN AUG 05 2007

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS...
 
  RIO GRANDE ABOVE PRESIDIO 7NW AFFECTING PRESIDIO COUNTY 

HE RIVER CRESTED EARLY THIS MORNING AT 9.8 FEET AND IS BEGINNING TO
SUBSIDE THIS MORNING. THE RIVER SHOULD SUBSIDE TO BELOW FLOOD STAGE 
BY THIS AFTERNOON AND WILL CONTINUE TO DROP THROUGH TONIGHT.
 
AN ADDITIONAL STATEMENT WILL BE ISSUED LATE THIS MORNING OR THIS 
AFTERNOON CONCERNING THIS WARNING.

RIVER LEVELS ARE HIGH.  RANCHERS AND FARMERS SHOULD MOVE LIVESTOCK 
AND MACHINERY AWAY FROM FLOOD PRONE AREAS IF TIME PERMITS.
 
MOTORISTS ARE URGED TO USE CAUTION THROUGH THIS AREA. IF YOU 
ENCOUNTER A FLOODED STRETCH OF ROADWAY... DO NOT ATTEMPT TO CROSS IT.
YOUR VEHICLE COULD BE SWEPT DOWNSTREAM IN RUSHING FLOODWATERS.
 
FOR ADDITIONAL INFORMATION...PLEASE GO TO OUR LOCAL WEBPAGE LOCATED
AT... WWW.WEATHER.GOV/MIDLAND ...SELECT RIVERS AND LAKES AHPS UNDER 
CURRENT CONDITIONS.

TXC377-060200-
/O.EXT.KMAF.FL.W.0032.000000T0000Z-070806T0423Z/
/PIOT2.1.ER.070805T0157Z.070805T1045Z.070805T1623Z.NO/
900 AM CDT SUN AUG 05 2007

...FLOOD WARNING EXTENDED UNTIL THIS EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE RIO GRANDE ABOVE PRESIDIO 7NW.
* UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 8:15 AM SUNDAY THE STAGE WAS 9.6 FEET (2.9 METERS). 
* MINOR FLOODING IS OCCURRING AND NONFLOOD FLOODING IS FORECAST.
* FLOOD STAGE IS 9.0 FEET (2.7 METERS). 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  LATE THIS MORNING.
* IMPACT...AT 9.0 FEET (2.7 METERS)...WATER BEGINS TO FLOW INTO THE 
  FLOOD PLAIN BETWEEN THE LEVEES.  

$$
000 
WGUS84 KMAF 051946
FLSMAF
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
246 PM CDT SUN AUG 05 2007

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
TEXAS...
 
  RIO GRANDE ABOVE PRESIDIO 7NW AFFECTING PRESIDIO COUNTY

THE RIO GRANDE RIVER AT 7NW OF PRESIDIO HAS SUBSIDED BELOW FLOOD
LEVELS. RIVER LEVELS ARE STILL HIGH...BUT WILL CONTINUE TO SUBSIDE 
THROUGH THIS EVENING.
 
THIS WILL BE THE LAST STATEMENT FOR THIS WARNING.

RIVER LEVELS ARE HIGH.  RANCHERS AND FARMERS SHOULD MOVE LIVESTOCK 
AND MACHINERY AWAY FROM FLOOD PRONE AREAS IF TIME PERMITS.
 
MOTORISTS ARE URGED TO USE CAUTION THROUGH THIS AREA. IF YOU 
ENCOUNTER A FLOODED STRETCH OF ROADWAY... DO NOT ATTEMPT TO CROSS IT.
YOUR VEHICLE COULD BE SWEPT DOWNSTREAM IN RUSHING FLOODWATERS.
 
FOR ADDITIONAL INFORMATION...PLEASE GO TO OUR LOCAL WEBPAGE LOCATED
AT... WWW.WEATHER.GOV/MIDLAND ...SELECT RIVERS AND LAKES AHPS UNDER 
CURRENT CONDITIONS.

TXC377-052016-
/O.CAN.KMAF.FL.W.0032.000000T0000Z-070806T0423Z/
/PIOT2.1.ER.070805T0157Z.070805T1045Z.070805T1751Z.NO/
246 PM CDT SUN AUG 05 2007

THE FLOOD WARNING IS CANCELLED FOR
  THE RIO GRANDE ABOVE PRESIDIO 7NW.
* AT 14:15 PM SUNDAY THE STAGE WAS 8.8 FEET (2.7 METERS). 
* FELL BELOW FLOOD STAGE AT 12:51 PM SUNDAY.
* FLOOD STAGE IS 9.0 FEET (2.7 METERS). 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 8.1 FEET (2.5 METERS)
  BY TOMORROW MORNING.
* IMPACT...AT 9.0 FEET (2.7 METERS)...WATER BEGINS TO FLOW INTO THE 
  FLOOD PLAIN BETWEEN THE LEVEES.  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Aug 4, 2:42 PM CDT, 5 hours 15 minutes earlier.

Area forecast discussion, Aug 4, 2:42 PM CDT, 5 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
242 PM CDT SAT AUG 4 2007

.SHORT TERM...THE EFFECTS OF THE UPPER LEVEL RIDGE ARE BEING
OBSERVED WITH THE CU  FIELD ACROSS THE CWA BEHAVING TODAY WITH
ONLY ISOLATED WEAK CONVECTION DEVELOPING ACROSS THE GUADALUPE AND
DAVIS MOUNTAINS. THIS CONVECTION SHOULD NOT POSE MUCH OF A PROBLEM
AND WILL DIE OFF AFTER SUNDOWN. CURRENT OBS IN LINE WITH FORECAST
PACKAGE SO ONLY MINOR TWEAKS TO THE FORECAST THE FIRST 24 HOURS.

.LONG TERM...
UPPER LEVEL HIGH PRESSURE OVER NORTH CENTRAL TEXAS WITH A RIDGE
BUILDING OVER THE CWA. AN UPPER TROUGH OFF THE NORTHERN CA COAST
WILL MOVE ON SHORE SUNDAY MORNING. THE RIDGE WILL CONTINUE TO
BUILD OVER THE AREA AS THE TROUGH RIDES OVER THE NORTHERN
PERIPHERY. WEAK UPPER LEVEL DISTURBANCES WILL MOVE WEST ALONG THE
SOUTHERN EDGE OF THE RIDGE.

THE WEATHER PATTERN SHOULD BE MORE BENIGN OVER THE CWA THROUGH THE
LONG TERM. ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
OVER THE HIGHER TERRAIN AND THE ADJACENT PLAINS OF THE WESTERN
CWA AS THE WEAK UPPER LEVEL DISTURBANCES MOVE CLOSE TO THAT AREA.
SOME. A FEW THUNDERSTORMS MAY PUSH INTO THE UPPER TRANS PECOS
REGION AND THE WESTERN PERMIAN BASIN NEXT WEEK AS THE HIGH MOVES
EASTWARD INTO THE CENTRAL GULF COAST STATES AND A WEAK LOW
DEVELOPS OVER THE TRANS PECOS REGION. BY THE END OF THE WEEK...
THE RIDGE WILL BUILD BACK OVER THE AREA WITH THE THUNDERSTORMS
CONFINED TO THE WESTERN AREAS.

TEMPERATURES WILL BE WARMING UP AS THE HIGH BUILDS OVER THE AREA
AND A THERMAL RIDGE DEVELOPS OVER THE WESTERN AREAS. GENERALLY
STAYED BELOW GUIDANCE VALUES FOR THE HIGHS DUE TO MOIST GROUND.
GFS HAS BE A LITTLE WARM ON THE LOWS...SO WENT BELOW GUIDANCE ON
THE LOWS AS WELL. MADE VERY FEW CHANGES TO THE GRIDS AS THE
CURRENT FORECAST LOOKS ON TRACK.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              71  92  72  93  /  10  10  10  10
CARLSBAD NM                67  94  69  96  /  10  10  10  10
DRYDEN TX                  71  93  72  92  /  10  10  10  10
FORT STOCKTON TX           71  93  73  95  /  10  10  10  10
GUADALUPE PASS TX          64  88  66  89  /  10  20  20  20
HOBBS NM                   70  94  70  95  /  10  10  10  10
MARFA TX                   60  85  59  86  /  20  20  20  20
MIDLAND INTL AIRPORT TX    71  93  72  95  /  10  10  10  10
ODESSA TX                  73  92  72  95  /  10  10  10  10
WINK TX                    75  98  73 101  /  10  10  10  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

10/54
Hazardous weather outlook, Aug 4, 3:11 AM CDT, 16 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
311 AM CDT SAT AUG 4 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-042000-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
311 AM CDT SAT AUG 4 2007 /211 AM MDT SAT AUG 4 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS
ACROSS THE MOUNTAINS AND ADJACENT PLAINS OF SOUTHWEST TEXAS AND
SOUTHEAST NEW MEXICO...WEST OF A HOBBS TO ALPINE TO LAJITAS LINE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

Nearby

River Flood Warnings in Texas, 2007Every river flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.